Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2015, 11:29 PM CDT for Macon County, Moultrie County, Shelby County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 11:29 PM CDT (04:29 UTC)
- Expired
- May 24, 2015, 11:54 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 5:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS53 KILX 250429
SVRILX
ILC115-139-173-250515-
/O.NEW.KILX.SV.W.0040.150525T0429Z-150525T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1129 PM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1215 AM CDT
* AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUE
MOUND...OR 14 MILES NORTHEAST OF TAYLORVILLE...MOVING NORTHEAST AT
70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...MOUNT ZION...FORSYTH...MOWEAQUA...MAROA...CERRO GORDO...
HARRISTOWN...BETHANY...LONG CREEK...WARRENSBURG...BLUE MOUND...
MACON...ARGENTA...OREANA...NIANTIC...DALTON CITY...OAKLEY...HERVEY
CITY...DECATUR AIRPORT AND ELWIN.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 125 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.
LAT...LON 3965 8902 3966 8914 3980 8914 3982 8921
3989 8922 3992 8920 3992 8915 4001 8915
4005 8912 4005 8875 3980 8874 3979 8871
3961 8869 3950 8902
TIME...MOT...LOC 0429Z 223DEG 59KT 3970 8912
HAIL...<.75IN
WIND...70MPH
$$
HJS1 follow-up statement
859
WWUS53 KILX 250454
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CDT SUN MAY 24 2015
ILC115-139-173-250504-
/O.CAN.KILX.SV.W.0040.000000T0000Z-150525T0515Z/
MACON IL-MOULTRIE IL-SHELBY IL-
1154 PM CDT SUN MAY 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR MACON...NORTHWESTERN MOULTRIE
AND NORTHWESTERN SHELBY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.
LAT...LON 3965 8902 3966 8914 3980 8914 3982 8921
3989 8922 3992 8920 3992 8915 4001 8915
4005 8912 4005 8875 3980 8874 3979 8871
3961 8869 3950 8902
TIME...MOT...LOC 0452Z 223DEG 59KT 4001 8875
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:59 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 24, 8:59 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 859 PM CDT SUN MAY 24 2015 .UPDATE... ISSUED AT 859 PM CDT SUN MAY 24 2015 A SHORTWAVE UPPER LEVEL PRESSURE TROUGH WILL EJECT NORTHEASTWARD FROM EASTERN KS TOWARD NW IL OVERNIGHT PROMOTING A STRONG LOW LEVEL JET THROUGH WESTERN ILLINOIS AND ASSOCIATED 0-6 KM BULK SHEAR INTO WESTERN ILLINOIS. COMBINED WITH INSTABILITY TO AROUND 1000 J/KG CAPE...SEVERE THUNDERSTORMS REMAIN POSSIBLE FROM ABOUT MIDWAY BETWEEN I-55 AND I-57 WESTWARD THROUGH THE EVENING. AN ISOLATED TORNADO STILL NOT OUT OF THE QUESTION WITH ANY ROTATING STORMS...AND A TORNADO WATCH IS IN EFFECT FOR THESE AREAS UNTIL 1 A.M. INSTABILITY WILL WANE OVERNIGHT AS NIGHTTIME COOLING DEVELOPS. NEVERTHELESS...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL ILLINOIS OVERNIGHT AS LIFT ASSOCIATED WITH THE SHORTWAVE CROSSES THE REGION. IN THE WARM HUMID AIR MASS BEHIND A WARM FRONT THAT CROSSED EARLIER TODAY...LOWS IN THE MID AND UPPER 60S CAN BE EXPECTED...AND BREEZY WINDS 15-20 MPH CONTINUING. NO MAJOR UPDATES EXPECTED THIS EVENING EXCEPT SHORT TERM ADJUSTMENTS FOR CURRENT CONVECTIVE TRENDS AND TEMPERATURES/WIND TRENDS. && .SHORT TERM...(TONIGHT) ISSUED AT 230 PM CDT SUN MAY 24 2015 THUNDERSTORMS ARE BEGINNING TO BECOME MORE WIDESPREAD ACROSS CENTRAL/SOUTHERN MISSOURI IN CONJUNCTION WITH A MESOSCALE CONVECTIVE VORTEX (MCV) GENERATED BY AN UPSTREAM STORM COMPLEX LAST NIGHT. THESE CELLS ARE LIFTING MAINLY NORTHWARD AND WILL STAY WEST OF THE MISSISSIPPI RIVER LATE THIS AFTERNOON INTO THE EVENING. FURTHER EAST...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN HALF OF THE KILX CWA...HOWEVER WEAK WIND SHEAR AND AN OVERALL LACK OF FORCING WILL KEEP AREAL COVERAGE TO A MINIMUM INTO THE EARLY EVENING. STRONGER FORCING WILL GRADUALLY ARRIVE AS A SHORT-WAVE TROUGH EVIDENT ON 19Z/2PM WATER VAPOR IMAGERY ACROSS TEXAS LIFTS NORTHWARD INTO THE REGION LATER THIS EVENING. HIGH-RES MODELS CONTINUE TO DELAY THE ONSET OF WIDESPREAD CONVECTION...WITH THE LATEST HRRR SUGGESTING THAT E/NE PARTS OF THE CWA WILL LIKELY REMAIN DRY UNTIL AFTER MIDNIGHT. HAVE TAILORED RAIN CHANCES ACCORDINGLY...WITH LIKELY POPS GRADUALLY OVERSPREADING ALL LOCATIONS SOUTHWEST OF A BLOOMINGTON TO PARIS LINE DURING THE EVENING...THEN FURTHER NORTHEAST ACROSS THE REMAINDER OF THE AREA OVERNIGHT. DESPITE ARRIVAL OF STRONGER LIFT ASSOCIATED WITH TEXAS WAVE...WANING INSTABILITY AFTER SUNSET WILL PREVENT WIDESPREAD SEVERE WEATHER FROM MATERIALIZING...ALTHOUGH A FEW CELLS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 230 PM CDT SUN MAY 24 2015 SHORT-WAVE TROUGH WILL EXTEND FROM NORTHERN MISSOURI TO SOUTHERN ILLINOIS BY 12Z MON...THEN WILL QUICKLY LIFT NORTHWARD INTO THE GREAT LAKES BY MIDDAY. ONCE FEATURE PASSES...SHORT-WAVE RIDGING IN ITS WAKE WILL CREATE SYNOPTIC SUBSIDENCE AND A DRY AFTERNOON. WILL STILL NEED TO WATCH FOR POTENTIAL MESOSCALE BOUNDARIES FROM THE OVERNIGHT CONVECTION...AS THESE COULD POSSIBLY TRIGGER ADDITIONAL STORMS LATER IN THE DAY AS THE AIRMASS BECOMES MODERATELY UNSTABLE. AT THIS TIME...THINK SUBSIDENCE AND MID-LEVEL DRYING BEHIND THE WAVE WILL PREVENT CONVECTION...SO WILL GO WITH A DRY FORECAST IN THE AFTERNOON. MAIN STORY ON MONDAY WILL BE THE WINDY AND VERY WARM CONDITIONS. MODELS ARE SHOWING A 50-55KT 925MB JET DEVELOPING FROM THE OZARKS TO THE SOUTHERN GREAT LAKES LATER TONIGHT. AS MIXING BEGINS TO TAKE PLACE MONDAY MORNING...SOME OF THIS HIGHER MOMENTUM AIR WILL BE TRANSFERRED TO THE SURFACE RESULTING IN GUSTS OF 30-35MPH. THANKS TO THE STRONG SOUTHWESTERLY WINDS AND CLEARING SKIES...HIGH TEMPERATURES WILL SOAR WELL INTO THE 80S. THE NEXT UPSTREAM SHORT-WAVE CURRENTLY OVER ARIZONA WILL ROUND THE BASE OF THE ROCKIES TROUGH AND LIFT INTO ILLINOIS ON TUESDAY. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE STRENGTH AND TIMING OF THIS FEATURE. WILL BRING POPS BACK INTO THE PICTURE AFTER MIDNIGHT MONDAY NIGHT...THEN WILL GO LIKELY ACROSS THE BOARD ON TUESDAY. LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC FEATURES A SLIGHT RISK FOR SEVERE ALONG/SOUTH OF I-70 ON TUESDAY...HOWEVER WIDESPREAD CONVECTION IN THE MORNING WILL LIKELY LIMIT INSTABILITY FOR MUCH OF THE DAY. LATEST NAM SHOWS SBCAPES INCREASING TO 1500J/KG ACROSS THE SE CWA LATE IN THE DAY...WHILE 0-6KM SHEAR REMAINS QUITE WEAK AT AROUND 25KT. WHILE ISOLATED STRONG STORMS CANNOT BE RULED OUT...WIDESPREAD SEVERE WEATHER SEEMS UNLIKELY IN THE OUTLOOK AREA. ONCE THIS WAVE EXITS THE REGION...FORCING ONCE AGAIN BECOMES MEAGER FOR THE REMAINDER OF THE WEEK. A SUBTLE WAVE MAY PASS THROUGH ILLINOIS ON WEDNESDAY...SO HAVE MAINTAINED LOW CHANCE POPS AT THAT TIME. THURSDAY STILL APPEARS TO BE THE OVERALL DRIEST DAY OF THE WEEK...WITH ONLY SLIGHT CHANCE POPS AND HIGH TEMPS WELL INTO THE 80S. BY THE END OF THE WEEK...A MORE SIGNIFICANT NORTHERN-STREAM WAVE WILL BEGIN PUSHING A COLD FRONT TOWARD ILLINOIS. STILL SOME MODEL DISCREPANCY WITH THE TIMING OF THAT PROCESS...BUT TRENDS ARE SUGGESTING ENHANCED RAIN CHANCES WILL HOLD OFF UNTIL FRIDAY NIGHT THROUGH SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 701 PM CDT SUN MAY 24 2015 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP TOWARD CENTRAL ILLINOIS THIS EVENING...WITH THE FIRST THREE TAF SITES LIKELY TO BE AFFECTED KSPI-KPIA-KBMI DUE TO THUNDERSTORM DEVELOPMENT FROM THE WEST...WHILE KDEC-KCMI LIKELY TO BE AFFFECTED LATER IN THE EVENING AS THUNDERSTORM ACTIVITY FROM THE SOUTH OR WEST CONVERGES ON THE AREA. PRIMARILY VFR CONDITIONS EXPECTED DESPITE SCATTERED SHRA/TSRA THROUGH THE NIGHT...HOWEVER LOCAL IFR/MVFR VSBY AND MVFR CIGS POSSIBLE IN ISOLD STRONGER TSRA. DIMINISHING THUNDERSTORM ACTIVITY EARLY IN THE MORNING RESULTING IN VFR CONDITIONS AFTER 15-18Z THROUGH THE AFTERNOON. WINDS S 15-20 WITH GUSTS 20-25 KTS OR HIGHER IN VICINITY OF TSRA...DECREASING TO AROUND 15 KTS FOR MONDAY AFTERNOON. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ONTON SHORT TERM...BARNES LONG TERM...BARNES AVIATION...ONTON
Hazardous weather outlook, May 24, 7:47 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 747 PM CDT SUN MAY 24 2015 ILZ027>031-036>038-040>043-047>053-251200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 747 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS EVENING. A FEW OF THE STORMS LATE THIS EVENING MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 60 MPH AND HAIL IN EXCESS OF 1 INCH. AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS WEST CENTRAL ILLINOIS. A TORNADO WATCH IS IN EFFECT UNTIL 1 A.M. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING THUNDERSTORMS ON MEMORIAL DAY SHOULD END BEFORE MIDDAY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. ILZ044>046-054>057-061-251200- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 747 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE ACROSS THE AREA TONIGHT. WHILE THESE ARE NOT EXPECTED TO BE SEVERE...A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING THUNDERSTORMS ON MEMORIAL DAY SHOULD END BEFORE MIDDAY. CHANCES FOR THUNDERSTORMS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY...THEN RETURN AGAIN LATE IN THE WEEK. AT THIS TIME...THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-251200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 747 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. WHILE THESE ARE NOT EXPECTED TO BECOME SEVERE...THEY MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC STORMS WILL CONTINUE INTO MEMORIAL DAY...WITH THE THREAT DIMINISHING DURING THE AFTERNOON. THESE ARE NOT EXPECTED TO BE SEVERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY...WITH ADDITIONAL STORMS LATE IN THE EEK. AT THIS TIME...IT APPEARS THAT TUESDAY WILL HAVE THE BEST CHANCE OF SEEING ANY SEVERE WEATHER...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ONTON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.